I originally had this under "tell us your medical story" but I thought this was a better place to put it...
About a year and a half ago, I started having stomach problems (no appetite, nausea, some vomiting, heartburn, lightheadedness, etc) so I went to my dr and was put on nexium for GERD. After it didn't help, I was given an endoscopy that found nothing wrong. I lost 25 pounds in the course of about 4 months.
When I went back to my dr for the 3rd time in 2 months, he suggested that my problem may not be stomach-related, it was anxiety related and suggested I see a psychiatrist. I was going through some family stuff at the time and instead saw a psychologist (not ready to admit I needed meds). Working with her for 6 months, we "unpacked a lot of baggage" and since I still had some physical symptoms (the lightheadedness, periods of no appetite, general moodiness and some pain issues), I decided to see the psychiatrist to see if meds would help.
The psych gave me Lexapro, which I took 5 mg for a week then 10mg. Well, I never felt worse! I got headaches, felt disconnected from everyone and everything around me, had strange jaw clenching and parathesia at all times (hands and mouth), had positively murderous thoughts when I was woken up by BF's snoring, and I barely slept. I decided after a month to stop, and informed the psych I was going to wean myself off. She instead told me to switch to Zoloft, so I did and experienced many of the same issues. I stopped for good about 3 weeks ago.
My overall issue is that the lightheadedness/dizziness hasn't gone away, as most of the physical symptoms I started out with. And to boot, the lexapro withdrawal is giving me hot flashes! I'm 36, I shouldn't have hot flashes yet. Anyway, I'm starting to wonder if the lightheadedness is all in my head (ha ha) or if there are some real medical issues behind it. I saw a neurologist for the headaches but she said my xrays were normal.
I'm unsure if I should start over with a new doctor? However, I feel my dr did a great job of listening to my complaints and doing tests and probably has accurately diagnosed my condition. But...the lightheadedness/dizziness is driving me nuts. Help/suggestions?
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?